MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 6MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 6MM X 25MM; SCREW, FIXATION, BONE
Catalog Number 72201769
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Impaired Healing (2378); Fluid Discharge (2686); Swelling/ Edema (4577)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient showed poor wound healing and slight exudation one month after surgery for a lateral ligament injury of the right ankle joint caused by a sprain, where two biosure screws were used (implanted on (b)(6) 2024, along with prp implantation and ligament repair surgery).Upon admission on (b)(6) 2024, the patient underwent arthroscopic examination, synovectomy, lateral tendon reconstruction, joint stabilization, and prp implantation for the lateral ligament injury.Postoperative dressing changes showed good wound healing with no redness, swelling, or fluid leakage.The patient was advised to follow the doctor's instructions and was discharged.One month after discharge, during an outpatient follow-up, poor wound healing with slight exudation was observed, but there was no redness or swelling.Relevant examinations were completed, and symptomatic treatments, including infection prevention and dressing changes, were provided.The swelling of the affected limb significantly subsided, the incision was well aligned, and peripheral sensation and blood circulation were good.A bacterial culture was performed and no bacterial infection was detected.The patient was discharged again on (b)(6) 2025.After continued dressing changes at a local hospital, fluid was noticed oozing from the wound once again.On (b)(6) 2025, a surgical debridement was performed.The current patient status is stable.
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
BIOSURE HA 6MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21668379
Report Number1219602-2025-00644
Device Sequence Number19946091
Product Code HWC
UDI-Device Identifier03596010611659
UDI-Public3596010611659
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72201769
Device Lot Number51078956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/21/2025
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Patient SexMale